Research Article | Open Access
Ying Wang, Lishan Liu, Xinguang Zhang, Yonghong Wu, "Positive Solutions for -Type Singular Fractional Differential System with Coupled Integral Boundary Conditions", Abstract and Applied Analysis, vol. 2014, Article ID 142391, 14 pages, 2014. https://doi.org/10.1155/2014/142391
Positive Solutions for -Type Singular Fractional Differential System with Coupled Integral Boundary Conditions
We study the positive solutions of the -type fractional differential system with coupled integral boundary conditions. The conditions for the existence of positive solutions to the system are established. In addition, we derive explicit formulae for the estimation of the positive solutions and obtain the unique positive solution when certain additional conditions hold. An example is then given to demonstrate the validity of our main results.
This paper is motivated by the boundary value problem which arises in a variety of disciplinary areas such as mechanics, chemical physics, mathematical biology, flows, fluid electrical networks, and viscoelasticity (see [1–6] and the references cited therein). In problem (1), the nonlinearity may be singular at and ; may be singular at and .
Research on fractional order integrodifferential operators dates back to the end of the 19th century, when Riemann and Liouville introduced the first definition of the fractional derivative. However, this field of study started to become attractive to engineers only in the late 1960s, when fractional derivative description of some real systems was observed. It was found that fractional operators are nonlocal and are more suitable for constructing models possessing memory effect in a long time period, and hence fractional differential equations possess many advantages.
In this paper, we consider the existence of positive solutions for a nonlinear singular fractional differential system with coupled boundary conditions: where , , and is the standard Riemann-Liouville derivative. , is right continuous on , left continuous at , and nondecreasing on , , and denotes the Riemann-Stieltjes integrals of with respect to . and are two continuous functions, and may be singular at and , while may be singular at and .
Coupled boundary value problem arises naturally in the research of Sturm-Liouville problems, reaction-diffusion equations, mathematical biology, and so on. In recent years, there has been a significant development in ordinary and partial differential equations involving fractional derivatives with coupled boundary conditions, as shown by [7–16] and the references therein. By using the nonlinear alternative of the Leray and Schauder theorem and the Krasnoselskii fixed point theorem in a cone, Bai and Fang in  obtained some results of existence of positive solutions by considering the singular coupled system of nonlinear fractional differential equations: where , , , are two standard Riemann-Liouville fractional derivative, and are two given continuous functions and are singular at .
Wang et al.  study the following system of nonlinear fractional differential equations: where , , , , , are continuous functions, and , are two standard Riemann-Liouville fractional derivatives. By using the Banach fixed point theorem and the nonlinear alternative of Leray-Schauder type, the existence and uniqueness of a positive solution are obtained.
In this paper, we consider the existence and uniqueness of positive solutions for the singular system (2). The work presented in this paper has the following new features. Firstly, until now, coupled integral boundary value problems for fractional differential system as system (2) have seldom been considered when may be singular at and , and may be singular at and . Also denotes the Riemann-Stieltjes integral, and thus system (2) includes the multipoint problems and integral problems as special cases. Secondly, by using the well-known fixed point theorem due to Guo-Krasnoselskii, we not only obtain the existence of positive solutions for system (2), but also obtain the uniqueness of system (2).
2. Preliminaries and Lemmas
In what follows, we present some necessary definitions about fractional calculus theory.
Lemma 3 (see ). Let ; then, where and is the smallest integer greater than or equal to .
Lemma 4. Let , and the following condition holds:Then the system subjected to the coupled boundary conditions has an integral representation where
Proof. By Lemma 3, the system (9) is equivalent to the following integral equations system: Integrating (13) and (14) with respect to and , respectively, we have which yield It follows from that the system of (16) has a unique solution, which can be represented as Substituting (18) into (13) and (14), we have So (10) holds. This completes the proof of the lemma.
Lemma 5. For , the functions and defined by (11) possess the following properties: where
Proof. By , for any , we have
It follows from (11) and (25) that
As for the proof of (26), we have
that is, (20) holds.
By , for any , we have So, by (11) and (28), we have Proceeding as for the proof of (29), we have thus (21) holds.
On the other hand, it follows from (11) and (25) that which implies that (22) holds. Similarly, we also have This completes the proof of the lemma.
From Lemma 5, we have the following conclusion.
Remark 6. For , we have where , .
Throughout this paper, we will work in the space , which is a Banach space if it is endowed with the norm Let then is a cone in . For , denote In what follows, we list some conditions to be used later: is continuous, is nondecreasing in and nonincreasing in , and there exist such that is continuous, is nonincreasing in and nondecreasing in , and there exist such that
Remark 7. By , we have This together with yields
From the above assumptions , for any , we define an integral operator by where Now we claim that is well defined for . In fact, for any , we have Let be a positive number such that , . From and (44), we have Hence, for any , by Lemma 5 and (45), we have Similarly, for any , we have
Together with the continuity of and , it is easy to see that , for . Therefore is well defined.
Obviously, is a positive solution of system (2) if and only if is a fixed point of in .
Lemma 8. Assume that hold. Then is a completely continuous operator.
Proof. First, we show .
For any , , , by Remark 6, we have Then, we have that is, In the same way as (48), we can prove that Therefore, we have .
Next, we show is continuous.
Let , such that . Obviously, , for all ; choose such that , , . So, by Lemma 5, , and (43), we have By (52), for any , we can find a sufficiently large natural number , for all , such that where . On the other hand, for each and , we have where . Since and are uniformly continuous in , we have hold uniformly on . Then the Lebesgue dominated convergence theorem yields that So, for the above , there exists a sufficiently large natural number such that when , we have It follows from (53) and (57) that This implies that the operator is continuous. Similarly, we can prove is continuous. So is continuous.
Finally, we show is compact.
Let be any bounded set; then, for any , we have . Choose , such that , . By (45), for any , , we have